I'm going to make this one brief because I will not get the supplement recommendations until next week. I wanted a simple answer: What mutated gene is responsible for the sensitivity and what can be done to stop it?
Unfortunately, there is no simple answer. There are thousands of potentially problematic genes and worse yet, they can interact with one another. I knew this before the consult but here it is. It's bad enough to have a CBS mutation but if you couple it with NOS issues, it makes it much worse. That is just one of many examples.
Here's a small list of problems:
-Moderate to severe weakness in mitochondrial function. That has to do with energy and ATP production. As I've mentioned before, I cannot reach my max heart rate which explains why I can run close to race pace and have it feel easy enough to come back for more the next day. The workouts were not too hard. I just lacked the top gear in races.
-Potential for severe neurotransmitter issues and for bipolar and major depression. No surprise here. My symptoms are similar to bipolar but I maintain that the ups and downs are all due to whether or not I take the right pills. If you lived with me, you'd know that. I've been known to have negative reactions within minutes of taking the wrong pill. That's not bipolar. Yes, I do have a very high energy level when I'm on but I've never had any real issues with mania. Lastly, I've not been cold this long in almost 10 years. If I was bipolar, I would have snapped out of this low months ago. Where do my neurotransmitters stand now? I was low in dopamine and adrenaline early in the treatment but would not be surprised if both are elevated now, which is not a good thing. I've also considered the possibility that both are high but biounavailable (present but can't be used).
Moderate tendency for inflammation- Again, this makes sense. I'm often sore for no good reason even if I have not worked out hard for days-weeks but have a remarkable capacity for work when I am hot. An elevated Na/K ratio could make this one worse.
Potential autoimmune issues- Again, this also makes sense. Some people have a near fatal reaction to something as benign as a peanut. While I am not in that category, I have had some pretty scary reactions to pills before. Once, I could actually SEE my heart try to "leap out of my chest" after taking 1 pill containing too much B-6. Perhaps my system just simply responds to certain minerals as if they are poison when they are actually beneficial. It may be possible to "teach it" not to do that.
I've tried targeting single mutations which was not the right decision. Just like with minerals, single replacement usually does not work because of all the interactions. One interesting thing happened in my trial and mostly error period. All CBS supplements caused a horrible reaction. All SOD supplements caused a horrible reaction. However, if taken together, I was not half bad. I may consider a couple Yasko products but unless I see ingredients that I know I can't take, I'm going with Health Coach supplements.
I am switching permanently from Thym-Adren to ADHS. I suspected that the garlic in Thym-Adren may be giving me problems and the Health Coach confirmed it based on a specific gene. I also suspect that Thym-Adren is slowing my oxidation rate too quickly and may be contributing to my weight gain. As for the zinc/copper, I'd love to quit taking the Liver pill altogether but it seems unlikely that I can maintain my copper and ceruloplasmin without it. Perhaps something less strong could work. Also, I've read some evidence that B-12 may be involved with copper and ceruloplasmin production. If I could just increase that and pitch the Liver, that would be great.
-Best run in a while this evening:
2 miles in 13:58 with splits of 7:11-6:47.